PDA

View Full Version : Dexadreson? U/D more lively today



bunny babe
06-02-2008, 08:09 PM
When I took Homer to the vet last night he was given Baytril and Dexadreson which I believe is a painkiller (sore cheek from tooth).

Last night and all today he has been zonked out, he is eating and pooping. I called my usual vet and he said it can have this affect and if he is no better to take him back tomorrow.

Has anybody else had any experience of this? I am a little worried as he usually has metacam with no probs and have never seen him like this.:(

Sooz
06-02-2008, 08:17 PM
If I am right, I *think* Dexadreson is a potent corticosteroid used for its anti-inflammatory properties.

I have never used it though so am unaware of its side effects.

bunny babe
06-02-2008, 08:20 PM
I think my usual vet did say it was a steroid and some vets prefer to use it.

I am going to have it put on Homey's notes not to use it again unless absolutely necessary.

Jack's-Jane
06-02-2008, 08:46 PM
AFAIK 'sleepiness' is not a known side-effect of Dexadreson :?

http://www.noahcompendium.co.uk/Intervet_UK_Ltd/Dexadreson/-28810.html

Janex

bunny babe
06-02-2008, 09:08 PM
AFAIK 'sleepiness' is not a known side-effect of Dexadreson :?

http://www.noahcompendium.co.uk/Intervet_UK_Ltd/Dexadreson/-28810.html

Janex

Now I am really worried. Why wasn't my usual vet on:(

I am at a loss what to do or why he should be tired. He does not look uncomfortable, he is basically stretched out and is interested in looking for food when we go to him.

I have just syringed him lots of fluids even though he is eating and drinking himself.

If he is no better tomorrow he will be at the vet first thing.

Jack's-Jane
06-02-2008, 09:23 PM
If he has a sore mouth that may well make him more subdued than normal.
Getting him re-checked by the Vet you trust will put your mind at ease :)

Janex

Leanne
06-02-2008, 09:25 PM
Did he say why he gave a steroid injection? Odd that he did for a sore cheek :? When a non steroidal like Metacam would have done the job!
Could he have any underlying illness that the steroid injection has exacerbated? So long as he is still eating and drinking thats a good sign!
Hope he is more alert soon :D

bunny babe
06-02-2008, 09:36 PM
If he has a sore mouth that may well make him more subdued than normal.
Getting him re-checked by the Vet you trust will put your mind at ease :)

Janex

I rang my trusted vet this morning to tell him and ask him about this med and he said that for some bunnies it can be a side effect.

I called my hubby before leaving work tonight and he said Homey was still in bed. I then decided to call at the vets on the way home and asked the receptionist to double check with my vet as Homer was still subdued and at what point should I start worrying (even more!).

She came out from the back after speaking to him (he was doing something in back and surgery was full!) and told me not to worry and to check he was eating OK (which he is) and if no better tomorrow to take him.

bunny babe
06-02-2008, 09:39 PM
Did he say why he gave a steroid injection? Odd that he did for a sore cheek :? When a non steroidal like Metacam would have done the job!
Could he have any underlying illness that the steroid injection has exacerbated? So long as he is still eating and drinking thats a good sign!
Hope he is more alert soon :D

I had no idea that this was a steroid injection that the vet gave him last night, I thought it was just painkiller. There were no other signs of anything else. This vet was more "old school" so maybe it is what he always uses. Just wish he had not for this condition.

bunny babe
07-02-2008, 09:15 AM
Homey is a lot more lively this morning. He is mooching around the garden and eating some grass. I am so relieved.

Katy goes for her VHD on Saturday so I will take him along for the once over by my usual vet.

Homey had his VHD last Thursday, would the steroid he had alter the effectiveness?

Leanne
07-02-2008, 10:12 AM
Homey is a lot more lively this morning. He is mooching around the garden and eating some grass. I am so relieved.

Katy goes for her VHD on Saturday so I will take him along for the once over by my usual vet.

Homey had his VHD last Thursday, would the steroid he had alter the effectiveness?

I would def think the steroid inj and recent vacc could have had a negative effect on his immune system! Vaccinations lower the immunity temporarily whilst your antibodies build up and so a steroid inj which also lowers your immunity probably just knocked him for six. Some vets of course will deny this but most would know not to give the two close together.

So glad he is better today :D